Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Hardy inequalities in Orlicz spaces

Author: Andrea Cianchi
Journal: Trans. Amer. Math. Soc. 351 (1999), 2459-2478
MSC (1991): Primary 46E35; Secondary 46E30
Published electronically: January 27, 1999
MathSciNet review: 1433113
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We establish a sharp extension, in the framework of Orlicz spaces, of the ($n$-dimensional) Hardy inequality, involving functions defined on a domain $G$, their gradients and the distance function from the boundary of $G$.

References [Enhancements On Off] (What's this?)

  • [A] R. A. Adams, Sobolev spaces, Academic Press, New York, 1975. MR 56:9247
  • [BaS] N. K. Bari and S. B. Stechkin, Best approximation and differential properties of two conjugate functions, Trudy Moskov Mat. Obshch. 5 (1956), 483-522. MR 18:303e
  • [BS] C. Bennett and R. Sharpley, Interpolation of operators, Academic Press, Boston, 1988. MR 89e:46001
  • [BK] S. Bloom and R. Kerman, Weighted $L_\Phi$ integral inequalities for operators of Hardy type, Studia Math. 110 (1994), 35-52. MR 95f:42031
  • [B] D. W. Boyd, Indices for the Orlicz spaces, Pacific J. Math. 38 (1971), 315-323. MR 46:6008
  • [BF] P. L. Butzer and F. Fehér, Generalized Hardy and Hardy-Littlewood inequalities in rearrangement-invariant spaces, Comment. Math. Prace Mat. Tomus Specialis in Honorum Ladislai Orlicz 1 (1978), 41-64. MR 80c:46037
  • [C] A. Cianchi, A sharp embedding theorem for Orlicz-Sobolev spaces, Indiana Univ. Math. J. 45 (1996), 39-65. MR 97h:46044
  • [EGP] D. E. Edmunds, P. Gurka and L. Pick, Compactness of Hardy-type operators in weighted Banach function spaces, Studia Math. 109 (1994), 73-90. MR 95c:47033
  • [H] G. H. Hardy, Note on a theorem of Hilbert, Math. Z. 6 (1920), 314-317.
  • [K] A. Kufner, Weighted Sobolev spaces, Teubner, Leipzig, 1980. MR 84e:46029
  • [L] Lai Qin Sheng, Weighted integral inequalities for the Hardy type operator and the fractional maximal operator, J. London Math. Soc. 49 (1994), 244-266. MR 95g:26029
  • [LT] J. Lindenstrauss and L. Tzafriri, Classical Banach spaces II, Springer-Verlag, Berlin, 1979. MR 81c:46001
  • [M] B. Muckenhoupt, Hardy's inequality with weights, Studia Math. 44 (1972), 31-38. MR 47:418
  • [OK] B. Opic and A. Kufner, Hardy-type inequalities, Longman Scientific and Technical, Harlow, 1990. MR 92b:26028
  • [P] G. Palmieri, An approach to the theory of some trace spaces related to the Orlicz-Sobolev spaces (Italian), Boll. Un. Mat. Ital. 16 (1979), 100-119. MR 80f:46037
  • [Stp] V. D. Stepanov, Weighted norm inequalities and related topics, in Nonlinear analysis, function spaces and applications, Vol. 5, Proceedings of the spring school in Prague, Prometheus, 1994. MR 96m:26019
  • [Str] J. Strömberg, Bounded mean oscillation with Orlicz norms and duality of Hardy spaces, Indiana Univ. Math. J. 28 (1979), 511-544. MR 81f:42021
  • [RR] M. M. Rao and Z. D. Ren, Theory of Orlicz spaces, Marcel Dekker, Inc., New York, 1991. MR 92e:46059
  • [Ta1] G. Talenti, An embedding theorem, in ``Essays of Math. Analysis in honour of E. De Giorgi'', Birkhäuser Verlag, Boston, 1989. MR 91d:46040
  • [Ta2] -, Boundedness of minimizers, Hokkaido Math. J. 19 (1990), 259-279. MR 91g:58054

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 46E35, 46E30

Retrieve articles in all journals with MSC (1991): 46E35, 46E30

Additional Information

Andrea Cianchi
Affiliation: Istituto di Matematica, Facoltà di Architettura, Università di Firenze, Via dell’ Agnolo 14, 50122 Firenze, Italy

Received by editor(s): May 15, 1996
Received by editor(s) in revised form: November 15, 1996
Published electronically: January 27, 1999
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society